Acetaminophen/dextromethorphan (By mouth)
Acetaminophen (a-seet-a-MIN-oh-fen), Dextromethorphan (dex-troe-meth-OR-fan)
Treats minor pain, relieves cough, and reduces fever.
Children's Triaminic Cough & Sore Throat, Children's Tylenol Cold + Cough + Sore Throat, Topcare Cough & Sore Throat, Topcare Pain Relief Cold and CoughThere may be other brand names for this medicine.
When This Medicine Should Not Be Used:
This medicine is not right for everyone. Do not use it if you had an allergic reaction to acetaminophen or dextromethorphan. Do not give any over-the-counter (OTC) cough or cold medicine to a child younger than 4 years.
How to Use This Medicine:
Liquid, Capsule, Chewable Tablet, Long Acting Capsule, Tablet
- Your doctor will tell you how much medicine to use. Do not use more than directed.
- Follow the instructions on the medicine label if you are using this medicine without a prescription.
- Liquid: Measure the oral liquid medicine with a marked measuring spoon, oral syringe, or medicine cup.
- Missed dose: Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.
- Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light.
Drugs and Foods to Avoid:
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- Some medicines and foods can affect how this medicine works. Tell your doctor if you are taking any of the following:
- Medicine that contains acetaminophen
- Medicine that contains dextromethorphan
- Other cough, cold, allergy, or pain medicine
- Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver, and alcohol can increase this risk. If you regularly drink 3 or more alcoholic drinks every day, do not take any medicines that contain acetaminophen without asking your doctor. A drink of alcohol is 12 ounces of beer, 4 ounces of wine, or 1 ounce of liquor.
Warnings While Using This Medicine:
- Tell your doctor if you are pregnant or breastfeeding.
- Tell your doctor if you have liver or kidney disease, you smoke cigarettes, or you have breathing problems such as asthma, bronchitis, or emphysema.
- Call your doctor if your symptoms do not improve or if they get worse.
- This medicine contains acetaminophen. Read the labels of all other medicines you are using to see if they also contain acetaminophen, or ask your doctor or pharmacist. Do not use more than 4 grams (4,000 milligrams) total of acetaminophen in one day.
- Keep all medicine out of the reach of children. Never share your medicine with anyone.
Possible Side Effects While Using This Medicine:
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
- Dark urine or pale stools, nausea, vomiting, loss of appetite, pain in your upper stomach, yellow skin or eyes
- Severe sore throat that lasts longer than 2 days, or if you also have a fever, headache, rash, nausea, or vomiting
If you notice other side effects that you think are caused by this medicine, tell your doctor
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088
Last Updated: 10/10/2019
A.D.A.M. content is best viewed in IE9 or above, Fire Fox and Google Chrome browser.